Alert archive / Indiana / River Flood Warnings in 2011

River Flood Warning 95, NWS Northern Indiana

June 9, 2011LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Jun 9, 2011, 9:30 PM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jun 11, 2011, 4:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2011, 9:30 PM CDT (02:30 UTC)
In effect from
Jun 11, 2011, 4:00 AM CDT
Expired
Jun 11, 2011, 5:12 PM CDT
In force
13 hr
Issued by
NWS Northern Indiana
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 73 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.94 ft at Jun 11, 2011, 7:00 AM CDT.

actionminormoderatemajor8101206/1006/1106/12
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

660 
WGUS43 KIWX 100230
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1030 PM EDT THU JUN 9 2011

...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS...

  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES

.RECENT HEAVY RAINFALL...COMBINED WITH ADDITIONAL RAINFALL EXPECTED 
TONIGHT...WILL CAUSE MINOR FLOODING ALONG THE KANKAKEE RIVER AT DAVIS
ROUTE 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-110230-
/O.NEW.KIWX.FL.W.0095.110610T1800Z-110614T1200Z/
/DAVI3.1.ER.110610T1800Z.110611T1200Z.110613T1200Z.NO/
1030 PM EDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM FRIDAY AFTERNOON TO TUESDAY MORNING.
* AT 10 PM THURSDAY THE STAGE WAS 9.5 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY AFTERNOON  
  AND CREST NEAR 10.3 FEET AROUND  8 AM SATURDAY JUNE 11 AND FALL 
  BELOW FLOOD STAGE AROUND  8 AM MONDAY JUNE 13.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

$$
5 follow-up statements
023 
WGUS83 KIWX 101517
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1117 AM EDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
.THE COMBINATION OF HEAVY RAIN OVER THE PAST COUPLE OF DAYS COMBINED WITH
ADDITIONAL RAINFALL LATER TONIGHT SHOULD CAUSE THE KANKAKEE RIVER TO
EXCEED FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-111517-
/O.EXT.KIWX.FL.W.0095.110611T0300Z-000000T0000Z/
/DAVI3.1.ER.110611T0300Z.110612T1800Z.000000T0000Z.NO/
1117 AM EDT FRI JUN 10 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* AT 11 AM FRIDAY THE STAGE WAS 9.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE FRIDAY NIGHT AND 
  CREST NEAR 11.2 FEET AROUND  2 PM SUNDAY JUNE 12. ADDITIONAL RISES 
  ARE POSSIBLE THEREAFTER.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
294 
WGUS83 KIWX 101927
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
327 PM EDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS COMBINED WITH EXPECTED RAIN
TONIGHT WILL LIKELY CAUSE THE KANKAKEE RIVER AT DAVIS ROUTE 30 TO 
EXCEED FLOOD STAGE AS EARLY AS SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-111927-
/O.EXT.KIWX.FL.W.0095.110611T0600Z-000000T0000Z/
/DAVI3.1.ER.110611T0600Z.110613T0000Z.000000T0000Z.NO/
327 PM EDT FRI JUN 10 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM LATE TONIGHT UNTIL FURTHER NOTICE.
* AT 3 PM FRIDAY THE STAGE WAS 9.8 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY 
  SATURDAY MORNING AND CREST NEAR 11.0 FEET AROUND 8 PM SUNDAY JUNE
  12. ADDITIONAL RISES ARE POSSIBLE THEREAFTER.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
266 
WGUS83 KIWX 110219
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1019 PM EDT FRI JUN 10 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
.HEAVY RAINS OVER THE PAST COUPLE OF DAYS COUPLED WITH EXPECTED RAIN
TONIGHT WILL LIKELY CAUSE THE KANKAKEE RIVER AT DAVIS ROUTE 30 TO 
EXCEED FLOOD STAGE EARLY SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-120219-
/O.EXT.KIWX.FL.W.0095.110611T0900Z-110617T0600Z/
/DAVI3.1.ER.110611T0900Z.110612T1200Z.110616T0600Z.NO/
1019 PM EDT FRI JUN 10 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* FROM LATE TONIGHT TO FRIDAY JUNE 17.
* AT 10 PM FRIDAY THE STAGE WAS 9.9 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY SATURDAY 
  MORNING AND CREST NEAR 10.9 FEET AROUND  8 AM SUNDAY JUNE 12 AND 
  FALL BELOW FLOOD STAGE AROUND 2 AM THURSDAY JUNE 16.
* AT 11.0 FEET...FLOODING OF SECONDARY ROADS NEAR THE RIVER BEGINS.

$$
369 
WGUS83 KIWX 111500
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1100 AM EDT SAT JUN 11 2011

...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES 
 
.RAINFALL OVER THE PAST FEW DAYS HAS CAUSED THE KANKAKEE RIVER AT DAVIS
TO RISE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS.  THE 
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO 
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR 
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.

DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE 
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.

ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN 
ABOUT 24 HOURS OR SOONER IF NECESSARY.

&&

INC091-141-149-121500-
/O.EXT.KIWX.FL.W.0095.000000T0000Z-110613T0600Z/
/DAVI3.1.ER.110611T1800Z.110611T1800Z.110612T0600Z.NO/
1100 AM EDT SAT JUN 11 2011

 THE FLOOD WARNING HAS BEEN EXTENDED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* UNTIL LATE SUNDAY NIGHT.
* AT 10 AM SATURDAY THE STAGE WAS 9.9 FEET AND STEADY.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE AROUND 2 PM 
  SATURDAY JUNE 11.
* AT 10.0 FEET...FLOODING OF LOW LYING AGRICULTURAL AREAS BEGINS.

$$
733 
WGUS83 KIWX 112213
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
612 PM EDT SAT JUN 11 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
 
  KANKAKEE RIVER AT DAVIS ROUTE 30 AFFECTING LA PORTE...ST. JOSEPH AND
  STARKE COUNTIES
 
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.

INC091-141-149-112242-
/O.CAN.KIWX.FL.W.0095.000000T0000Z-110613T0600Z/
/DAVI3.1.ER.110612T0000Z.110612T0000Z.110612T0600Z.NO/
612 PM EDT SAT JUN 11 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE KANKAKEE RIVER AT DAVIS ROUTE 30
* AT 6 PM SATURDAY THE STAGE WAS 9.9 FEET
* FLOOD STAGE IS 10.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:30 PM CDT, 2 hours earlier.

Area forecast discussion, Jun 9, 7:30 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EDT THU JUN 9 2011

.AVIATION /00 UTC TAFS/...
18 UTC NAM AND 20 UTC HIGH-RES RAPID REFRESH MODELS INDICATE BEST
CHC FOR ADDNL CONVECTION TO DVLP MUCH LATER TONIGHT THAN PREVIOUSLY
ADVERTISED. CORE OF UPSTREAM LLJ ACRS NWRN MO TO SURGE NEWD AND
STRENGTHENS INTO IA BY 03 UTC AND INTO NERN IA AFTR MIDNIGHT.
CONTD/REGENERATIVE MESOSCALE CONVECTIVE SYSTEM DEVLPMNT ANTICIPATED
UPSTREAM IN COLLOCATED JET/1000-850MB THETA-E RIDGE. VEERED
CONVERGENT FLOW ON ERN PERIPHERY LAYS OUT HIR 1000-850MB THETA-E
RESERVOIR FM NERN KS/NRN MO/NCNTL IL/NRN IN BY 09 UTC. THIS ALONG
WITH WRLY STEERING FLOW TO LKLY BRING CONVECTIVE TRAIN INTO NRN IN
LATE TONIGHT/ERLY FRI. ADDNL CONVECTION FRI AFTN INDICATED BY NAM
SEEMS PLAUSIBLE AS ATMOS REASSERTS INSTABILITY WITH NMRS OUTFLOW
BNDRYS ALONG STNRY FRONT FM ABOUT PIA-FWA-CMH.

&&

.SHORT TERM

TONIGHT THROUGH SATURDAY MORNING...

CONVECTION HAS SHIFTED EAST AND SOUTH AND MESO HIGH HAS SETTLED
ACROSS THE REGION. INSTABILITY AND MOISTURE CENTERED ACROSS ILLINOIS
AND SOUTHERN INDIANA AND THIS HAS SHIFTED CONVECTIVE SOUTH AND WEST.
NEXT ROUND OF CONVECTION IS STARTING TO FORM OVER IOWA AND THIS IS
WELL HANDLED BY THE MODELS AND TIMING/TRACK WILL PUT THIS NEXT ROUND
OF CONVECTION INTO NORTHERN INDIANA LATE TONIGHT/EARLY FRIDAY
MORNING. EXPECT TO SEE LOW LEVEL JET TO INTENSIFY OVERNIGHT ACROSS
THE MISSISSIPPI RIVER VALLEY LATE TONIGHT AND THIS WILL FEED
MOISTURE AND INSTABILITY INTO THE CONVECTIVE COMPLEX AS IT MOVES
TOWARD THE GREAT LAKES.

CONVECTION MOVES OVER THE FORECAST AREA DURING THE MORNING FRIDAY AS
THE WARM SECTOR SURGES NORTH ACROSS THE GREAT LAKES REGION. AS THE
SYSTEM MOVES EAST AND SUPPORT WEAKENS...CONVECTION WILL DECREASE IN
COVERAGE AND INTENSITY DURING THE LATE AFTERNOON. POTENTIAL FOR
HEAVY RAINFALL WITH SIGNIFICANT MOISTURE CONVERGENCE AND CONDITIONS
FAVORING SLOW MOVING AND REDEVELOPMENT OF STORMS WOULD FAVOR
TRAINING OF CONVECTION. SIMILAR TO THE THURSDAY MORNING
EVENTS...WOULD EXPECT TO SEE SOME AREAS WITH RAINFALL AMOUNTS IN
EXCESS OF AN INCH.

PRIOR TO CONVECTION TONIGHT/FRIDAY MORNING...CLEARING SKIES THIS
AFTERNOON/EVENING WILL FAVOR PATCHY FOG AND HAVE INTRODUCED THAT
INTO THE WEATHER GRIDS. WILL HAVE TO MONITOR CLOSELY AS THE GRADIENT
SUPPORTS STRONGER WINDS AND THESE COULD PREVENT FOG FORMATION.

&&

.MARINE...NORTHERLY FLOW OVER LAKE MICHIGAN WILL HELP TO CHURN UP
WAVES DURING THE OVERNIGHT TONIGHT. EXPECT TO SEE WAVE HEIGHTS
INCREASE AND THIS IS ADDRESSED WITH A SMALL CRAFT ADVISORY FOR THE
NEAR SHORE WATERS AND EXPECT CONDITIONS TO FAVOR THE DEVELOPMENT OF
RIP CURRENTS ALONG THE SHORELINE.

&&

.LONG TERM...
SATURDAY THROUGH THURSDAY...AN UPPER LEVEL TROF AND ASSOCIATED SFC
LOW WITH A COLD FRONT WILL BE MOVING ACROSS THE AREA AT THE
BEGINNING OF THIS PERIOD. KEPT A CHANCE FOR STORMS SATURDAY...WITH
THE BEST CHANCE EARLY IN THE DAY. SEVERE STORMS ARE EXPECTED GIVEN
VERY LIMITED CAPE AND MARGINAL BULK SHEAR. PUT SOME MORE DETAIL IN
THE TIMING OF SHOWERS AND STORMS BASED ON THE LATEST MODEL RUNS.
AFTER SATURDAY...CONDITIONS SHOULD BE DRY THROUGH TUESDAY NIGHT.
FAVOR THE GFS/CANADIAN GEM BLEND FOR THIS PERIOD. THE ECMWF APPEARS
TOO FAST WITH THE PROGRESSION OF THE UPPER AIR PATTERN GIVEN THE
LATEST ANALOG SIGNALS. CONDITIONS SHOULD BE DRY AND COOL FROM
SATURDAY NIGHT INTO TUESDAY AS A FETCH OF COLD AIR PERSISTS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT FRIDAY FOR LMZ043-046.

&&

SHORT TERM...LEWIS
LONG TERM...SKIPPER
AVIATION...MURPHY
MARINE...LEWIS
Hazardous weather outlook, Jun 9, 4:05 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
505 PM EDT THU JUN 9 2011

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-102115-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT. WIDESPREAD SEVERE STORMS
ARE NOT ANTICIPATED. HEAVY RAINFALL IS EXPECTED AND COULD PRODUCE
LOCALIZED FLOODING ALONG CREEKS AND STREAMS AND OTHER LOW LYING
AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY. ISOLATED
SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-102115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
505 PM EDT THU JUN 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE-
THREATENING RIP CURRENTS EXPECTED. IN ADDITION...WINDS AND WAVES
WILL CAUSING CONDITIONS HAZARDOUS TO SMALL CRAFT

THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES
WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY.
ISOLATED SEVERE STORMS ARE POSSIBLE AT TIMES...AND LOCALLY HIGH
WINDS AND WAVES ARE POSSIBLE.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-102115-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
505 PM EDT THU JUN 9 2011 /405 PM CDT THU JUN 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A HIGH RISK FOR RIP CURRENTS THROUGH TONIGHT WITH LIFE-
THREATENING RIP CURRENTS EXPECTED.

IN ADDITION...THUNDERSTORMS WILL DEVELOP AGAIN TONIGHT.
WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. HEAVY RAINFALL IS
EXPECTED AND COULD PRODUCE LOCALIZED FLOODING ALONG CREEKS AND
STREAMS AND OTHER LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Jun 9, 8:09 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
909 PM EDT THU JUN 9 2011

INZ020-100145-
WHITE IN-
909 PM EDT THU JUN 9 2011

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN WHITE COUNTY...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKSTON...OR 14 MILES NORTH OF
LAFAYETTE...MOVING NORTHEAST AT 30 MPH.

UP TO DIME SIZE HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  BROOKSTON...
  CHALMERS...
  SMITHSON AND REYNOLDS...
  NORWAY AND INDIANA BEACH...
  IDAVILLE AND BURNETTSVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4086 8664 4075 8659 4075 8675 4072 8677
      4068 8677 4068 8678 4058 8678 4058 8708
      4063 8711 4066 8710
TIME...MOT...LOC 0108Z 247DEG 24KT 4060 8695

NG

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:09 PM CDTSpecial Weather StatementIWXWhite36 min
Jun 10, 2:45 AM CDTSpecial Weather StatementIWXWhitley30 min
Jun 10, 3:35 AM CDTSpecial Weather StatementIWXMiami25 min
Jun 10, 5:45 AM CDTAreal Flood AdvisoryIWXCass, Grant, Huntington, Miami, Wabash, White4 hr
Jun 10, 6:25 AM CDTFlash Flood WarningIWXCass, Grant, Miami, Wabash4 hr
Jun 10, 7:13 AM CDTAreal Flood AdvisoryIWXAdams, Grant, Huntington, Wells3 hr
Jun 10, 9:46 AM CDTRiver Flood WatchIWXFulton, Marshall, Pulaski, Starke35 hr
Jun 10, 1:54 PM CDTSpecial Weather StatementIWXMarshall, Starke36 min
Jun 10, 2:06 PM CDTSevere Thunderstorm WarningIWXMarshall, Starke54 min
Jun 10, 2:33 PM CDTSpecial Weather StatementIWXKosciusko42 min
Jun 10, 2:34 PM CDTSpecial Weather StatementIWXGrant41 min
Jun 10, 3:02 PM CDTSevere Thunderstorm WarningIWXKosciusko, Marshall40 min
Jun 10, 3:28 PM CDTSpecial Weather StatementIWXNoble47 min
Jun 10, 4:08 PM CDTSpecial Weather StatementIWXAllen52 min
Jun 10, 4:45 PM CDTSevere Thunderstorm WarningIWXAllen, Huntington, Whitley45 min
Jun 10, 4:51 PM CDTSevere Thunderstorm WarningIWXAllen39 min
Jun 10, 4:57 PM CDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley2 hr
Jun 10, 5:16 PM CDTFlash Flood WarningIWXAllen, Huntington3 hr

Nearby

River Flood Warnings in Indiana, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.